Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Pins and needles on face. Why is it painful? What could cause this? Do I need to worry?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hi I have a feeling of pins and needles on the right half of my face. It's slightly painful. I'm wondering what would cause this and if I need to be worried it's something serious? I'm a 31 year old female
Posted Sat, 16 Jun 2012 in Headache and Migraines
Answered by Dr. Praveen Tayal 8 hours later
Thanks for posting your query.
The feeling of pins and needles in one half of the face is suggestive of facial nerve irritation. It can happen due to exposure to cold or mild stroke or mild nerve compression.
You need to get yourself evaluated by a neurologist to find out the exact cause. Oral steroids are sometimes needed to relieve the symptoms along with Vitamin B complex supplementation.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor